Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Patches on chest, tiny bumps, rash, itchy. Is it normal?

A few months back, I noticed on my chest (above my breasts but below my neck ) a rough patch of skin. It was bumpy, but I couldn t see anything until I looked closer. They were tiny bumps that I could feel but barely notice with the naked eye; the more I touched them, however, the more red they became, so I stopped. They have since gone away, but I am now noticing a few of them on my neck, and the slightest touch to them turns my skin red like it s breaking out in a rash . The bumps aren t any larger than the ones I had on my chest, but my skin is mildly itchy where the bumps are. Is this normal or something I should bring up with my PCO?
Asked On : Thu, 6 Dec 2012
Answers:  1 Views:  290
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello. I'm Dr. Christensen.
It isn't possible to diagnose your condition without an examination, but a couple of thoughts come to mind:
You may be dealing with a condition known as pityriasis rosea. This is a transient, non-contagious rash that often erupts spontaneously but sometimes occurs after a mild viral illness. Pityriasis rosea usually starts as a slightly scaly, reddened patch (the "herald patch") on the chest, abdomen or back. This is followed by clusters of smaller spots erupting across the trunk, neck and upper arms and legs. Pityriasis rosea usually goes away on its own within 6 to 8 weeks, but it lasts for months in some individuals. While it doesn't adversely affect your health, itching is sometimes a problem; this can usually be addressed with oral antihistamines, such as diphenhydramine (Benadryl) or cetirizine (Zyrtec).
Another possibility is tinea versicolor, which is caused by a superficial fungal infection of your skin. This is another condition that doesn't affect your overall health, but it can be unsightly and cause mild itching. Tinea versicolor usually responds to topical applications of selenium compounds (e.g., Selsun Blue shampoo), ketoconazole, ciclopirox or zinc pyrithione. Widespread tinea versicolor can be treated with oral antifungal medications (fluconazole, itraconazole or ketoconazole).
Since skin disorders cannot be identified without an examination, it would be prudent to have your doctor take a look. Once a diagnosis is made, you can begin treatment if you so choose.
I hope that answers your question. Good luck!
Answered: Fri, 7 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor